Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 115, NWS Lake Charles, LA

December 13, 2015Hardin County, Jefferson County, Texas

NWS Lake Charles, LA issued this river flood warning at Dec 13, 2015, 9:10 PM CST for Hardin County, Jefferson County, Texas. It took effect at Dec 14, 2015, 7:30 AM CST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2015, 9:10 PM CST (03:10 UTC)
In effect from
Dec 14, 2015, 7:30 AM CST
Expired
Dec 15, 2015, 6:00 PM CST
In force
35 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Hardin County, TX, Jefferson County, TX

The radar

The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pine Island Bayou near Sour Lake (SOLT2). The gauge peaked at 24.96 ft at Dec 16, 2015, 6:00 PM CST.

actionminormoderate1520253012/1412/1512/1612/17
Action stage
22 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 7:54 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Dec 13, 7:54 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
754 PM CST SUN DEC 13 2015

.DISCUSSION...
FOR 00Z TAF ISSUANCE.

&&

.AVIATION...
LOCAL 88DS SHOW THE POST-FRONTAL RAINS MAKING STEADY PROGRESS EWD
ACROSS THE FORECAST AREA...EXPECT ALL RAIN TO BE ACROSS THE
ATCHAFALAYA BY AROUND 06Z. FORECAST TIME-HEIGHT SECTIONS INDICATE
RAPID DRYING WHICH SHOULD LEAD TO VFR CONDITIONS BY THE OVERNIGHT
HOURS ALTHOUGH AM A BIT CONCERNED WITH CLEARING SKIES/LESSENING
WINDS/COPIOUS GROUND MOISTURE THAT FOG COULD BE AN ISSUE LATER
TONIGHT...WILL RE-ADDRESS AT 06Z.

25

&&

.PREV DISCUSSION... /ISSUED 316 PM CST SUN DEC 13 2015/

DISCUSSION...

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT

LINE OF SHOWERS AND VERY ISOLATED THUNDERSTORMS IS CONTINUING TO
PROGRESS THROUGH SW LOUISIANA. THE LINE IS GENERALLY MOVING AS
PLANNED AND SHOULD EXIT THE FORECAST AREA EARLY THIS EVENING. SOME
SHOWER COVERAGE IS EXPECTED BEHIND THE LINE ALTHOUGH PASSAGE OF
UPPER TROUGH THIS EVENING SHOULD RAPIDLY DIMINISH THIS COVERAGE.
FOR NOW...BELIEVE CURRENT POPS FORECAST LOOKS GOOD WITH HIGHEST
CHANCES OVER FAR EASTERN AREAS. MAY MAKE SOME FINAL ADJUSTMENTS
PRIOR TO 4PM.

NO CHANGES PLANNED FOR THE WIND ADVISORY AT THIS TIME AND IT WILL BE
ALLOWED TO EXPIRE OVER THE ENTIRE AREA BY 00Z.

HIGH PRESSURE OVER THE WESTERN GULF WILL BUILD BRIEFLY OVER THE AREA
ON MONDAY. DRY AND MILD WEATHER IS EXPECTED FOR MONDAY NIGHT.
WHILE TONIGHT AND MONDAY NIGHT WILL BE MUCH COOLER...MILD
TEMPERATURES WILL BE EXPECTED ON MONDAY WITH HIGHS REACHING THE
70S.

MARINE...MARINE WARNINGS HAVE BEEN ISSUED FOR MUCH OF THE DAY AS
LINE OF SHOWERS AND THUNDERSTORMS WAS MOVING THROUGH THE NW GULF.
LINE SHOULD BE THROUGH MARINE AREA BY LATE THIS EVENING. AFTER A
BRIEF PERIOD OF GUSTY NW WINDS...WINDS ARE FORECASTED TO DIMINISH
RAPIDLY. NO CHANGES TO CURRENT MARINE HAZARDS WITH VERMILION BAY AND
NEARSHORE AREAS CONTINUING UNTIL 03Z...AND OFFSHORE AREAS EXPIRING
AT 09Z. MAY SEE WINDS APPROACH SCA CRITERIA AHEAD OF AND BEHIND
THE NEXT COLD FRONT DURING THE MIDDLE OF THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  45  69  46  72 /  60   0   0  10
LCH  48  72  51  75 /  50   0   0  10
LFT  49  72  50  74 /  80   0   0  10
BPT  48  72  52  75 /  30   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR GMZ470-472-475.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ435-450-
     452-455.

&&
Hazardous weather outlook, Dec 13, 5:22 AM CST, 15 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 AM CST SUN DEC 13 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
141200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
522 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS WILL OCCUR AHEAD OF A PACIFIC COLD FRONT.
SUSTAINED WINDS WILL 20 TO 25 MPH WITH GUSTS OVER 30 MPH. THIS MAY
CAUSE LOOSE OBJECTS SUCH AS TRASH CANS AND LAWN FURNITURE TO BE
BLOWN AROUND...AND TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES.

ALSO...A SQUALL LINE OF SHOWERS AND A FEW THUNDERSTORMS WILL
ACCOMPANY THE FRONT. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE
AND THE FORECAST AREA WILL BE IN A MARGINAL RISK FOR SEVERE
STORMS. THIS ACTIVITY WILL ALSO PRODUCE HIGH RAINFALL RATES OF 1
TO 2 INCHES PER HOUR...THAT MAY CAUSE STREET FLOODING OF POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLDER TEMPERATURES ARE EXPECTED BY THE END OF THE WEEK INTO THE
WEEKEND WITH OVERNIGHT LOWS IN THE MID TO UPPER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-141200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
522 AM CST SUN DEC 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG AND GUSTY SOUTH WINDS AND VERY ROUGH SEAS WILL OCCUR AHEAD
OF A COLD FRONT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT.
ALSO...A SQUALL LINE WILL ACCOMPANY THE FRONT THAT MAY LEAD TO
ADDITIONAL DAMAGING WIND GUSTS...WITH AN ISOLATED CHANCE OF A
WATERSPOUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER COLD FRONT WILL MOVE ACROSS ON WEDNESDAY. COLDER AIR WILL
MOVE IN BEHIND THIS FRONT THAT MAY LEAD TO STRONG NORTH WINDS FOR
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 9:10 PM CSTRiver Flood WarningLCHRapides22 days
Dec 13, 9:10 PM CSTRiver Flood WarningLCHBeauregard, Calcasieu53 days

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.